*** weight gain,,need help****

Discussion in 'Fibromyalgia Main Forum' started by gmom605, Nov 6, 2005.

  1. gmom605

    gmom605 New Member

    **** hello everyone ,,i need your help i`v gain so much weight ,,,which diet pill would you recommed? thanks,,gmom
  2. zoose

    zoose New Member

    sorry to disappoint but I don't think taking diet pills will do anything. If they worked then everyone would be skinny. I think they do mess up your metabolism. Since my body is already screwed up I try not to take anything that will mess with it more. I quit eating wheat which made me feel better and now that I am excercising a little bit I am seeing a slow loss of weight. It is amazing how much sugar is in breads and cereals!

    take care,
    zoose
  3. Braingonebad

    Braingonebad New Member

    Are you on any meds? Some of them cause horrible weight gain! Inderol packed 13lbs on me in a week! And I never gain weight, so that was a big deal.

    I take elavil and lyrica which are notorious for weight gain, but the provigil and topamax must negate them. I think I put on 2 whole pounds after bumping the lyica dose to double, and that was 3 weeks ago - so far so good.

    There are substitutes for most meds if they have side effects like this.
  4. Bailey-smom

    Bailey-smom New Member

    Have you discussed the gain with your dr? I know that weight gain is a horrible feeling but I don't think that the pills are the answer and - yes - that is the pot calling the kettle black.

    I have just realized over the year or so that we can change the way we live and loose. I have been eating less carbs - less breads and sugars - and more meats, fruits and veggies and I have lost 33 lbs. But my dr has also been a big help with the medications he puts me on.

    If he puts me on a pill that starts to make me gain we re-evaluate and decide if I could use something else.

    I don't want to be bossy but I would just ask your dr what he suggests before you add a pill that may react badly with any meds you are taking as well.

    Wish you well:)

    Kelly
  5. goaska29

    goaska29 New Member

    Gmom,

    I have been about 10-15lbs overweight my entire life, but it never really bothered me, as my entire Italian family shared this fate. When I became ill with CFIDS I instantly gained almost 15 lbs. I was quite upset and shocked. Since then I have been put on Wellbutrin XL which has curbed my appetite and went on the South Beach diet with my boyfriend. I've lost the 15lbs, so I'm back to my original weight before. Granted, I'm 26 and it'll only get harder as the years pass...grrr.

    I'm sorry, but diet pills just aren't the answer. They can really mess with your body, especially if you have FM/CFS. Good luck Gmom, I know you can do it!

    -GoAskAlice
  6. suzetal

    suzetal New Member

    Sorry .I was 110 lbs before FM and the meds.I am 5'7 Now I am 168 lbs.

    My doctor asked me one day when I wanted something to loose weight,she said now Sue what would you want ? Your old weight back or to have some part of your life back.

    I choose my life.

    It was also fun .I had to buy all new clothes.

    I would much rather be this way than have to spend my days in bed and not be able to walk or bath myself.Thats how I was.

    Sue
  7. gmom605

    gmom605 New Member

    ********** my dear friends,,i know you are all right to not take diet pills but i feel so depressed i know deep down it`s this dd fibro/cfs. and all the pills i take it`s that i`ve just gain so much weight i was at 130 and now up to 170 from june till now it`s to much,,, now that cold weather is apporaching,,i and won`t be out much ,,right now i don`t go out at all my body hurts .but YES! you are ALL right ,,thank you so much for caring ,,,gmom,,,
  8. goldenrod

    goldenrod New Member

    I would recommend speaking with your doctor, if I read the last response correctly you are gaining close to 10 pounds a month which seems like a dangerous amount of weight to gain so quickly...would be hard on the joints and muscles. I am sure your doctor can help pinpoint why this is happening.
    best of luck
  9. tilla

    tilla New Member

    The meds we take pack on the pounds. Putting on 10 pounds a month is exactly the amount that they mentioned on the news that meds can make you gain.

    You have to try and find an antidepressant you can take that will not make you gain. One of my doctors had me try topomax, because it curbs eating, but it made me extremely irritable, so I quit it.

    I don't know what the answer is.

    Tilla
  10. jfrustrated

    jfrustrated New Member

    I agree with others on the board who suggest that you closely examine any medication you are taking and also the state of your liver.

    I have put on a lot of weight since developing cfs/fm, and my doctor, the main one at least, says it is because for years before being diagnosed correctly, I took soo much meds. for various things that my liver is nearly shot and I have also developed hypothyroidism.

    He reckons that the best way for me to lose the weight is to move as much as I can, without aggrivating my condition, avoid useless carbs., e.g., junk food, white flour etc., and try to improve the state of my liver so that it can help me process the fat out of my system. No fast cure.

    If your liver is not working properly, this could be a major contributing factor with the meds. Have you had a LIVER FUNCTION TEST? i.e., a poo test, to determine the state of your liver? It might be a good starting point.


    However, if you find a quick fix, let me know!!!!!!!!!

    ps. if you are on anti-depressants they can be really bad re. liver function and weight gain: I am now on SAMe which is working for me and also helping my liver function
  11. libra55

    libra55 New Member

    Hi, I am over 200 lbs. right now. I use to weigh 105. I am a tiny woman with a big obesity problem. I don't have any advice about diets or pills, I have probably tried 'em all. But I sure do share your pain.

    One thing I can tell you is I sure do feel better and less bloated when I stay away from the sugars and the carbs. Others here feel the same way. I have been told the fibromyalgic body does not process carbs well. This is probably one reason why some of us gain so much weight.

    I do take meds but they are for Crohn's Disease not FM, although they improve my FM symptoms as well.

    Michelle
  12. JPach007

    JPach007 New Member

    Hi Gmom!
    I know the feeling! I need to lose weight also. I have been 130 for what seeoms to be my whole life. Within the last 6 months I am weighing in at 168. Everyone says I dont look like I weigh that much...nice of them to say...
    I know I feel terrible, and have done every diet in existence! South Beach worked well for me, but I soon began to crave carbs again so back up in weight I go! Please let us know if you find something that works!
  13. dancingstar

    dancingstar New Member

    This is terrible! It's a combo of hormonal issues and drugs if you are not eating more.

    SSRIs/SNRIs, Elavil and steriods being the biggest medical culprits.

    Low thyroid is a big issue, but there are other hormonal imbalances that will cause us to gain weight as well because our energy levels are all wacky.

    Diet pills alone won't help you to lose weight exactly, but if the side effects don't bother you, I would speak with your doctor about a low dose of Topomax.

    Many people are griping about problems with Topomax, but I'll bet it's their other drugs that are really causing their problems, not the Topomax. Still, read, read, read about every possible side effect cause you don't want to take anything that can harm your body!!

    It can cause kidney stones; so you need to drink lots and lots of water when you take it. Also, it was only tested and approved for seizures, but it is said to help with muscle aches and headaches. Some also say it helps with bipolar disorder, don't know for sure.

    Topamax takes away your major hunger, allowing for portion control. Speaking of portion control, we all know that a portion is the size of our palm; right?

    Another thing that could help possibly -- BUT CHECK WITH YOUR DOCTOR -- is something to stabilize your cortisol levels. It could also help with pain -- well, it helped with "my" pain. Again, you could have SERIOUS DRUG INTERACTIONS; so please check, check, check before dowining anything.

    The easiest way for you to lose a little weight is to stop taking the SSRI's/SNRI's, etc. and cut the sugar and starches out of your diet. If possible add in a tiny bit of exercise. You will drop weight without any question.

    If you cannot stop taking those drugs, if you want to maintain your weight at a relatively low level, I hate to say this, but you can eat very, very little food, truly no sweets and breads and stuff, especially if you are not able to exercise and, frankly, even if you are able to exercise.

    Once I stopped taking Effexor, my weight became much easier to control again. It's not as easy as it should be, but there isn't any comparison to what it was before, when it wouldn't come off to save my life.

    Best of luck to everyone!!

    I was just told that people with fibro can gain as much as 35 pounds a year!!!!! OMG! That is just not acceptable to me.